Hail, Pleasants
- When
- June 29, 12:40 PM EST
- Where
- Pleasants County, Hebron
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.367, -81.017
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 29, 8:52 AM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 952 AM EDT THU JUN 29 2006 .SHORT TERM /REST OF TODAY/... WILL BE WATCHING FOR STORM DEVELOPMENT LATE MORNING AND AFTERNOON...WITH MANY INGREDIENTS COMING TOGETHER. AN IMPRESSIVE BAND OF 40-50KT 0-6KM MEAN SHEAR SHOULD PROGRESS THROUGH SOUTHERN WEST VIRGINIA OVER THE NEXT SEVERAL HOURS. JUST TO THE NORTH OF THIS BAND...A STRONG SHORTWAVE...NOW IN CENTRAL OHIO...WILL DIVE SOUTHEAST THROUGH CENTRAL WEST VIRGINIA. BEST REGION FOR GOOD STORMS THIS AFTERNOON SHOULD BE WHERE THESE TWO INTERSECT...ROUGHLY NEAR BKW AND THE EASTERN/SOUTHEASTERN MOUNTAINS THIS AFTERNOON AND SOUTHWESTERN VIRGINIA. 12Z ILN AND RNK SOUNDINGS ALREADY HAVE 1.5K OF CAPE...AND WITH LITTLE CLOUD IN THE SOUTHEASTERN PORTION OF THE CWA...ATMS WILL CONTINUE TO DESTABILIZE...WITH NO CAP. ALSO...FRZ LEVELS AROUND 10K TO 11K FEET POINT TO HAIL THREAT. SPC HAS CWA EAST OF THE OHIO RIVER UNDER SLIGHT RISK. FEW MINOR TWEAKS TO GRIDS. && .PREV DISCUSSION... /ISSUED 629 AM EDT THU JUN 29 2006/ AVIATION /12Z TO 12Z/... IFR AT EKN AND BKW LIFTS BY 13Z IF NOT SOONER GIVEN PROGRESSION OF ALTOCU FM THE W. SCT RW/TRW CONT TO MV E CROSSING THE OH RVR ATT. ALLOWED A TEMPO FOR AN MVFR TRW AT CRW/HTS THE FIRST FEW HRS TO CVR THIS. VFR WX XPCTD MUCH OF THE PD...SCT CU AND BKN ALTOCU DOMINATES IN THE MRNG THEN SCT CU TAKES OVR THIS AFTN. A SFC TROF COUPLED WITH AN UPR AIR FEATURE FIRES UP SCT RW/TRW ALL THRU THE DAY. LLNDS TAFS PROB TOO LOW FOR INCLUSION...SO CONT WITH CB MENTION. EKN AND BKW A LTL MORE CONFIDENT...THUS A TEMPO GROUP WAS CODED UP FOR AN MVFR TRW FM 17Z-21Z. RW/TRW MV RAPIDLY OFF TO THE E THIS EVNG WITH ALL AIRPORTS FREE OF PCPN BY 0Z. CAVU SETTLES IN FOR THE EVNG...UNTIL IFR FG DVLPS IN THE PREDAWN HRS. PREV DISCUSSION... /ISSUED 337 EDT THU JUN 29 2006/ SHORT TERM /TODAY AND TONIGHT/... CLUSTER OF RW WITH EMBEDDED TRW CONTS TO MV E AND IS FINALLY REACHING FAR WRN XCTNS OF THE FCST AREA. STORMS CONT TO BUILD ON SWRN EDGE GIVEN BETTER INFLOW AND INSTAB. ADDITIONAL RW/TRW ARE FORMING ON THE BACK EDGE SHOWING ATMS ISNT COMPLETELY WORKED OVR. NUMEROUS OUTFLOW BOUNDARIES ARE PRESENT ON KRLX 88D...WHICH CAN GENERATE A POP UP RW AT ANY TIME. 6Z SFC TROF XTNDS FM N OF LK ONTARIO SW THRU NWRN OH TO SWRN IND. 6.7U STLT PIX SHOW IMPRESSIVE MID LVL WV TRAVERSING N OF WLCI3 WITH STRENGTHENING TREND NOTED IN THE LAST TWO HRS. STILL A TOUGH CALL ON WHETHER AFOREMENTIONED CLUSTER CAN STAY TOGETHER THRU EARLY MRNG HRS GIVEN INC CINH. STARTED OUT WITH LKLY TO CAT POPS IN THE TRI STATE AREA BEFORE TAPERING OFF TO CHC BY 12Z. ATMS RAPIDLY DESTABILIZES BY 15Z WITH NO CAP AND MLCAPES ARND 1.7KJKG-1. WBZ AND FZL HGTS CONT TO LWR FM PVS TDY IN RESPONSE TO FALLING H7-H5 HGTS. WBZ PROGGED BTWN 6-7KFT WITH 0C ISOTHERM NR 7KFT THIS AFTN. SFC TROF AND H7-H3 DCVA PASS BTWN 15-21Z COUPLE THAT WITH H8-H7 LPS RATES PUSHING 9CKM-1...SCT-NUM TRW FCST BY LUNCH TIME AND CONT THRU THE AFTN HRS. MOS POPS ARE WAY TOO LOW AND WENT CONSIDERABLY HIGHER THAN GUID. GS LKLY THIS AFTN ESP IN THE MTNS THUS HV INSERTED HAIL THREAT INTO GRIDS. SLGT RISK CVRS AREAS E OF THE OH RVR...HWVR BEST CHC APPEARS CKB-CRW-WIL AND POINTS E GVN LTR PASSAGE OF SFC TROF AND UPR AIR SYSM. CLEARING RAPIDLY TAKES PLACE IN WAKE OF THE TROF WITH ANY RW/TRW CONFINED TO THE MTNS BY 0Z AND TO OUR E BY 2Z. A GOOD FG NGT SETTING UP WITH CALM WINDS AND MINT BOTTOMING OUT IN THE MID 50S...ALLOWED FOR BCFG IN RVR VLYS AFT MDNGT. LONG TERM /FRIDAY THROUGH WEDNESDAY/... EXPECT FRIDAY INTO SATURDAY WILL BE DRY AS HIGH PRESSURE REMAINS IN CONTROL. HAVE CONTINUED THE SLIGHT CHANCE POPS ACROSS OUR NORTHERN AND MOUNTAIN COUNTIES SATURDAY AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND A WEAK WARM FRONT MOVE BY. A COLD FRONT WILL PUSH SOUTH AND BECOME STATIONARY ACROSS PORTIONS OF OHIO AND PENNSYLVANIA ON SUNDAY. HAVE MAINTAINED CHANCE POPS NORTH/SLIGHT CHANCE POPS SOUTH SATURDAY NIGHT INTO SUNDAY...AND THEN CHANCE POPS MOST AREAS SUNDAY NIGHT INTO MONDAY. BEGINNING TO THINK AREA OF CHANCE POPS MAY BE TOO FAR SOUTH SUNDAY NIGHT AND MONDAY AS STATIONARY BOUNDARY REMAINS WELL TO OUR NORTH AND GFS INDICATES A SURFACE HIGH PRESSURE RIDGE EXTENDING INTO OUR AREA. WILL LEAVE AS IS FOR NOW. HOWEVER...NEXT SHIFT WILL HAVE TO TAKE A LOOK AT THE NEXT ROUND OF MODELS/GUIDANCE TO SEE IF CHANGES SHOULD BE MADE. LATEST GFS INDICATES A SECOND FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON INDEPENDENCE DAY. THE MODEL ACTUALLY TAKES THE FRONT AS FAR SOUTH AS THE CAROLINAS AND GULF COAST STATES BY WEDNESDAY. NOT SURE IF BOUNDARY WILL ACTUALLY PUSH THAT FAR SOUTH. HOWEVER...STILL FEEL IT WILL END UP SOUTH OF THE REGION WITH COOLER AND DRIER AIR BUILDING LATE. OTHERWISE...ONLY MINOR TWEAKS MADE TO THE FORECAST. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 409 AM EDT THU JUN 29 2006 VAZ003-004-WVZ005>011-013>020-024>040-046-047-300815- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 409 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY EAST OF THE OHIO RIVER AND SOUTHWESTERN VIRGINIA. THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE HAIL...ON THE ORDER OF PENNY TO QUARTER SIZE DURING THE LATE MORNING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ066-067-075-076-083>087-300815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- 409 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 29
The Charleston,WV radar (KRLX), 132 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505267, 5505268, 5505269, 5505270, 5505272, 5505271, 5505277, 5505273, 5505274, 5505275, 5505276.